# SDR AMCR20210318002

- Difficulty date: March 9, 2021
- Submitted: March 18, 2021
- Operation: General aviation
- Aircraft: N257DV
- Make and model: Cessna 525C
- Aircraft serial: 0049
- Aircraft time: 3,144 hours, 2,595 cycles
- Engine: Wilint FJ444A
- Engine time: 3,144 hours, 2,595 cycles
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: 944951
- Part serial: 656
- Condition: Melted
- Location: Left Engine
- Part time: 19 hours, 12 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, H, J
- Precautionary procedure: D

## Discrepancy

BEFORE FLIGHT, ON INITIAL ENGINE RUNS, IT WAS NOTICED THAT THE LEFT ALTERNATOR FAIL CAS MESSAGE WAS ILLUMINATED. UPON INSPECTION THE CREW REPORTED SMELLING SMOKE FUMES.THE ALTERNATOR WAS REMOVED AND REVEALED THAT AN INTERNAL SHORT HAD OCCURRED CAUSING THE FAILURE. THE ALTERNATOR WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. ***THIS ALTERNATOR HAD BEEN IN SERVICE FOR 19.4 HOURS AND 12 CYCLES.***
